MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR S/M 2CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR S/M 2CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The original manufacturer report from the previous pfizer submission (1066015-2021-00028) included the following: on (b)(6) 2021, the product quality complaint group provided the following investigation results that yielded no product quality issues.Conclusion: the root cause category is non assignable (complaint not confirmed as a quality defect).After a review of the batch thermal records, thermal results all met product release criteria.Consumer reports the wrap caused "burn blisters after using thermacare".The cause of the consumer stating the wrap caused "burn blisters after using thermacare" is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken to use the device as it was designed, following all safety and use information as provided with the wrap to avoid the risks of burns or other skin irritations.The plant has reviewed this batch from a manufacturing perspective.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.Additional information has been requested and will be provided as it becomes available.Follow-up (25feb2021): new information received from pfizer product quality group includes: investigation results.
 
Event or Problem Description
The following case was received via (b)(6).On (b)(6) 2021 via pfizer.This is a follow up report for the previously pfizer submitted 30 day report case ((b)(4) ) due to the product being acquired by bridges consumer healthcare.The original report from the previous pfizer submission included the following: this is a spontaneous report from a contactable consumer (parent of patient) via angelini pharma regaring a patient from (b)(6).A female patient of an unspecified age started to receive thermacare heatwrap (thermacare lower back & hip), device lot number cw8013, via an unspecified route of administration from an unspecified date at an unspecified dose for an unspecified indication.The patient's medical history and concomitant medications were not reported.On an unspecified date, the patient got burn blisters after using a patch.The action taken in response to the event(s) for thermacare heatwrap and the clinical outcome of the event were unknown.On (b)(6) 2021, the product quality complaint group provided the following investigation results that yielded no product quality issues.The follow up report that angelini s.P.A.Provided consisted of the following: on 30-mar-2021, additional information received by angelini pharma through diamed (de1082).The patient was a (b)(6) year-old female patient who weighed 93 kg and had a height of 168 cm.The patient took thermacare heat wraps (lot cw8013 expiry date nov-2022) for back pain once on (b)(6) 2021 for 2 hours.Medical history included that the patient had a medium light skin tone, no underlying skin diseases, no sensitive skin, she wasn't pregnant, and reported a previous use of thermacare heat wraps on (b)(6) 2020, that was well tolerated.On (b)(6) 2021, the patient experienced a sudden increase in temperature after 2 hours of using a thermacare heat wrap.The patient reported burn marks and blisters on the skin.The event was reported as not recovered.

Brand Name
THERMACARE LOWER BACK & HIP 8HR S/M 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key11746091
Report Number3007593958-2021-00008
Device Sequence Number4319050
Product Code IMD
UDI-Device Identifier00305733010020
UDI-Public00305733010020
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2022
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberCW8013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient Weight93